Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2014, 3:30 PM MDT for Pueblo County, Colorado. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:30 PM MDT (21:30 UTC)
- Expired
- Jun 22, 2014, 3:55 PM MDT
- In force
- 25 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:34 PM MDT | HAIL 1 | Pueblo, CO | |
| Jun 22, 3:46 PM MDT | HAIL 1.5 | 3 Nne Blende, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS55 KPUB 222131
SVRPUB
COC101-222230-
/O.NEW.KPUB.SV.W.0080.140622T2130Z-140622T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO...
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUEBLO...BOONE...PINON...BLENDE...SALT CREEK...PUEBLO DEPOT...
PUEBLO RESERVOIR...AVONDALE AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 10477 3850 10458 3851 10407 3811 10421
TIME...MOT...LOC 2130Z 275DEG 40KT 3830 10456
HAIL...1.00IN
WIND...60MPH
$$
HODANISH4 follow-up statements
694 WWUS55 KPUB 222134 RRA SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT SUN JUN 22 2014 COC101-222230- /O.CON.KPUB.SV.W.0080.000000T0000Z-140622T2230Z/ PUEBLO CO- 333 PM MDT SUN JUN 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN PUEBLO COUNTY... AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN PUEBLO...MOVING EAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...LAW ENFORCEMENT. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. QUARTER SIZE HAIL WAS REPORTED IN PUEBLO. LOCATIONS IMPACTED INCLUDE... PUEBLO...BOONE...PINON...BLENDE...SALT CREEK...PUEBLO DEPOT...PUEBLO RESERVOIR...AVONDALE AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3826 10477 3850 10458 3851 10407 3811 10421 TIME...MOT...LOC 2133Z 275DEG 40KT 3830 10451 HAIL...1.00IN WIND...<50MPH $$ HODANISH
400
WWUS55 KPUB 222140 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN JUN 22 2014
COC101-222230-
/O.CON.KPUB.SV.W.0080.000000T0000Z-140622T2230Z/
PUEBLO CO-
340 PM MDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN PUEBLO COUNTY...
AT 340 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLENDE...OR
NEAR PUEBLO...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PUEBLO...BOONE...PINON...BLENDE...SALT CREEK...PUEBLO DEPOT...PUEBLO
RESERVOIR...AVONDALE AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 10477 3850 10458 3851 10407 3811 10421
TIME...MOT...LOC 2140Z 285DEG 27KT 3825 10451
HAIL...1.00IN
WIND...60MPH
$$
HODANISH536 WWUS55 KPUB 222150 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT SUN JUN 22 2014 COC101-222230- /O.CON.KPUB.SV.W.0080.000000T0000Z-140622T2230Z/ PUEBLO CO- 349 PM MDT SUN JUN 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHEASTERN PUEBLO COUNTY... AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLENDE...OR 8 MILES EAST OF PUEBLO...MOVING EAST AT 25 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 1.5 INCH HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE AT 347 PM. THE HAIL WAS SOFT. LOCATIONS IMPACTED INCLUDE... PUEBLO...BOONE...BLENDE...SALT CREEK...PUEBLO DEPOT AND AVONDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3823 10464 3850 10446 3851 10407 3811 10421 TIME...MOT...LOC 2149Z 275DEG 23KT 3824 10446 HAIL...1.25IN WIND...<50MPH $$ HODANISH
413
WWUS55 KPUB 222156
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT SUN JUN 22 2014
COC101-222205-
/O.CAN.KPUB.SV.W.0080.000000T0000Z-140622T2230Z/
PUEBLO CO-
355 PM MDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3823 10464 3850 10446 3851 10407 3811 10421
TIME...MOT...LOC 2154Z 275DEG 40KT 3823 10437
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:05 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 12:05 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT SUN JUN 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 447 AM MDT SUN JUN 22 2014 ...BETTER CHANCE OF STORMS TODAY... MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR STRONG TO POTENTIALLY SVR STORMS THIS AFTERNOON INTO EARLY EVENING. MAIN PLAYERS WILL BE A SHORTWAVE NOW MOVING INTO ID AND UT...WHICH WILL CROSS ERN CO IN THE 20-24Z TIME FRAME...AND A COLD FRONT THAT WILL PUSH SWD THROUGH THE ERN CO PLAINS AFTER 00Z. DUE TO THE TIMING LAG OF THE FRONT...AM NOT PARTICULARLY IMPRESSED BY THE SVR THREAT TODAY. HOWEVER...A SLIGHT SHIFT IN TIMING OF EITHER THE FRONT OR UPPER DISTURBANCE COULD INTRODUCE HIGHER THREAT LEVELS...SO IT WILL DEFINITELY BEAR WATCHING HOW STORMS DEVELOP LATER TODAY. EXPECT BEST CHANCE OF STORMS TO COME IN THE 21-00Z TIME PERIOD FOR THE I-25 CORRIDOR. STORMS WILL BUILD FAIRLY QUICKLY BY 18Z OVER THE CENTRAL MTS...THEN DEVELOP OVER THE ERN RANGES FAIRLY QUICKLY BY EARLY AFTERNOON. MOST MODEL GUIDANCE HAVE THE CURRENT DEWPOINTS...WHICH ARE IN THE UPPER 40S-LOWER 50S...MIXING OUT INTO THE UPPER 30S (NAM) OR LOWER 40S (GFS) BY AFTERNOON. THIS WOULD PRESENT A PROBLEM FOR STORM DEVELOPMENT...YIELDING LITTLE CAPE OVER THE I-25 CORRIDOR. BEST POTENTIAL FOR SVR STORMS APPEARS TO BE OVER THE FAR ERN PLAINS...WHERE DEWPOINTS SHOULD HOLD IN THE UPPER 40S TO LOW 50S...AND POSSIBLY THE PALMER DIVIDE...WHICH COULD SEE SOME MOISTURE POOLING WITH THE FRONT LATE THIS AFTERNOON. FOR THESE AREAS...COULD SEE CAPE IN THE 1000-1500 J/KG RANGE...WHICH ALONG WITH DEEP LAYER SHEAR IN THE 30-40 KT RANGE SHOULD BE SUFFICIENT FOR A SUPERCELL OR TWO. MAIN THREAT WILL BE LARGE HAIL. THE TORNADO THREAT SHOULD BE MINIMAL THANKS TO INITIALLY HIGH LCLS AND MODEST LLVL SHEAR...BUT CANNOT COMPLETELY RULE OUT A BRIEF SPOUT OR TWO...PARTICULARLY IF THE TIMING ENDS UP A LITTLE BETTER WITH THE FRONT AND UPPER DISTURBANCE. SPC HAS MOST OF OUR ERN PLAINS OUTLOOKED IN THE DAY1 FOR SLIGHT RISK. CONVECTION SHOULD BUILD UPSCALE INTO THE ERN PLAINS IN THE 00-03Z TIME FRAME. IF THE SHORTWAVE TIMING HOLDS...MOST OF THE STORMS SHOULD BE EAST OF OUR AREA AFTER SUNSET...AS THE NOW LINEAR MCS PUSHES THROUGH WRN KS. THE NAM DEVELOPS SOME NOCTURNAL CONVECTION LATE TONIGHT OVER PORTIONS OF THE PLAINS...BUT WITH THE BEST FORCING E OF OUR AREA BELIEVE IT IS OVERDONE. HOWEVER...WILL LEAVE LOW OR SLIGHT CHANCE POPS IN OVER THE PLAINS FOR TONIGHT. LATER SHIFT CAN EVALUATE IF POPS ARE WORTH MENTIONING. HIGHER RES MODELS SEEM TO BE MORE REALISTIC IN ENDING MOST OF THE PRECIP BY 06Z. THERE IS GOOD CONSENSUS THAT THE INCREASED CONVECTION TO OUR E WILL HELP REINFORCE THE FRONT AND LOW LEVEL MOISTURE...SO A FAIR AMOUNT OF STRATUS IS EXPECTED E OF THE MTS EARLY MONDAY...POSSIBLY EVEN PUSHING INTO PART OF THE SAN LUIS VALLEY BY 12Z. LOOKS LIKE THIS MOISTURE SURGE SHOULD SET THE STAGE FOR AN EVEN MORE ACTIVE TUESDAY...AS A CLASSIC 'DAY 2' EVENT DEVELOPS. ROSE .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 447 AM MDT SUN JUN 22 2014 .MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR SEVERE CONVECTIVE WEATHER BOTH AFTERNOONS AND EVENINGS OVER MUCH OF THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. CLASSIC WEATHER PATTERN FOR SEVERE WEATHER IS FORECAST. EAST TO SOUTHEAST LOW LEVEL FLOW WILL BRING LOW LEVEL MOISTURE INTO THE REGION...WHILE FLOW ALOFT IS WEST TO NORTHWEST. BULK SHEARS ARE FORECAST TO BE IN THE 30 TO 40 KNOTS RANGE...WHICH IS SUFFICIENT FOR SUPERCELLS GIVEN FORECAST CAPES OF 1000 TO 2500 J/KG. MAIN CHALLENGE IS IDENTIFYING THE LOCATIONS FOR SEVERE CONVECTIVE WEATHER. OUTFLOWS FROM THE PREVIOUS EVENINGS CONVECTION WILL MODULATE THE DEPTH OF LOW CLOUDS AND AMOUNT OF MOISTURE. IF LOW CLOUDS ARE SUFFICIENTLY DEEP...THEN DELAYED HEATING COULD KEEP PARTS OF THE REGION CAPPED THROUGHOUT MUCH OF THE DAY. HAVE SEEN INSTANCES WHERE LOW CLOUDS ARE SUFFICIENTLY DEEP THAT ANY SEVERE WEATHER IS CONFINED TO THE EASTERN MOUNTAINS. LIKE THE LOCATION OF THE SPC DAY 2 SLIGHT RISK AS IT HIGHLIGHTS THE MOST LIKELY LOCATIONS FOR SEVERE WEATHER...BUT SUBTLE FEATURES COULD CHANGE LOCATION OF SLIGHT RISK. SPC DAY 3 OUTLOOK HAS SEE TEXT OVER THE REGION. MOSTLY LIKELY THREAT BOTH DAYS WILL BE HAIL. BOUNDARIES AND LOWER LCLS COULD LOCALLY INCREASE TORNADO THREAT. FURTHER WEST...LOW LEVEL MOISTURE WILL BE LIMITED...AND CONVECTION WILL MOSTLY BE HIGH BASED OVER THE CONTINENTAL DIVIDE REGION AND HIGH VALLEYS. .WEDNESDAY...FLOW ALOFT BECOMES MORE WESTERLY ON WEDNESDAY AS AN UNSEASONABLY STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST. LOW LEVEL FLOW ON THE PLAINS WILL LIKELY BECOME MORE WESTERLY WITH A DECREASE IN LOW LEVEL MOISTURE. MAIN CONCERN FOR ANY STRONG TO SEVERE STORMS WILL BE NEAR THE KANSAS BORDER WHERE A DRY LINE/LEE TROUGH COULD DEVELOP. WITH DRIER AIR ALOFT...SUSPECT MUCH OF THE CONVECTION WEST OF THE DRY LINE WILL BE HIGH BASED WITH LIMITED RAINFALL. .THURSDAY THROUGH SATURDAY...MODELS AND ENSEMBLES AGREE WITH AN UNSEASONABLY STRONG TROUGH MOVING INTO THE PACIFIC NORTHWEST. WPC DISCUSSION STATED THAT OPERATION GFS AND EC WERE OF LIMITED VALUE DURING THIS PERIOD AS THEY APPEAR TO BE OUTLIERS. 00Z EC HAD A VERY INTERESTING SOLUTION WITH A CUTOFF MOVING INTO NEW MEXICO...AND WPC INDICATED NO OTHER MODELS OR ENSEMBLE MEMBERS HAD THIS SOLUTION. GRIDS TREND TOWARDS A WARMER AND DRIER SOLUTION. THERE COULD BE A PERIOD OF INCREASED CONVECTION COVERAGE IF A DISTURBANCE PASSES OVER THE REGION...BUT MODELS SUGGEST MOST OF LOW LEVEL MOISTURE WILL STAY EAST OF THE CWA. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1159 AM MDT SUN JUN 22 2014 A NORTHERLY SURGE MOVING ACROSS EASTERN COLORADO IS EXPECTED TO IMPACT THE PALMER DVD AND EL PASO COUNTY REGION INTO THE AFTERNOON HOURS WITH SHOWERS AND THUNDERSTORMS. LIGHTNING...GENERALLY SMALL HAIL AND GUSTY WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED. KPUB HAS THE POTENTIAL OF EXPERIENCING ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. KALS SHOULD REMAIN DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON. STORMS SHOULD MOVE EAST INTO KANSAS AFTER 00Z MONDAY. FINALLY...A BROKEN TO OVERCAST LAYER OF STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL APPROXIMATELY 16Z MONDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 11:11 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1111 AM MDT SUN JUN 22 2014 COZ058>089-093>099-231715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1111 AM MDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA ...BENT...PROWERS...AND BACA COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS. ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE ...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 22, 12:50 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT SUN JUN 22 2014
COZ084>086-221945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1250 PM MDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 145 PM MDT...
AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FOUNTAIN...OR 16 MILES SOUTHEAST
OF COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...TRUCKTON...RUSH...ELLICOTT...HANOVER...SCHRIEVER AFB...
YODER...PUEBLO DEPOT AND SECURITY-WIDEFIELD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3886 10405 3855 10405 3827 10421 3845 10447
3845 10449 3861 10472 3887 10461
TIME...MOT...LOC 1849Z 296DEG 24KT 3869 10457
LWSpecial weather statement, Jun 22, 1:50 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT SUN JUN 22 2014 COZ085-086-222030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 150 PM MDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 230 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF TRUCKTON...OR 30 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3860 10435 3861 10406 3833 10407 3828 10427 TIME...MOT...LOC 1949Z 342DEG 18KT 3856 10421 PJC
Special weather statement, Jun 22, 1:54 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 154 PM MDT SUN JUN 22 2014 COZ081-082-084-085-222030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 154 PM MDT SUN JUN 22 2014 AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE WALDO BURN SCAR. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 15 MPH. FOLKS IN AND AROUND THE WALDO BURN SCAR SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS OVER THE BURN SCAR REGION THIS AFTERNOON. LAT...LON 3877 10502 3892 10516 3913 10489 3891 10468 TIME...MOT...LOC 1954Z 233DEG 15KT 3889 10502 HODANISH
Special weather statement, Jun 22, 2:11 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 22 2014 COZ084-222045- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 211 PM MDT SUN JUN 22 2014 AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ELBERT...OR 28 MILES OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. IF THIS STORM CONTINUES TO BUILD TO THE SOUTHEAST...IT WILL MOVE INTO NORTHERN EL PASO COUNTY. RESIDENTS IN ALONG THE EL PASO AND DOUGLAS COUNTY LINE SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER ACTIVITY AFTER 220 PM. LOCATIONS IMPACTED INCLUDE... CALHAN. LAT...LON 3895 10429 3913 10455 3913 10421 TIME...MOT...LOC 2011Z 290DEG 15KT 3916 10450 HODANISH
Special weather statement, Jun 22, 3:03 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT SUN JUN 22 2014 COZ085-086-222130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 303 PM MDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 330 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDWAY...OR 17 MILES NORTHWEST OF PUEBLO... MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...MIDWAY AND HANOVER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3836 10485 3859 10479 3859 10441 3827 10448 TIME...MOT...LOC 2103Z 288DEG 27KT 3849 10476 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:52 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
| Jun 21, 8:19 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jun 21, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 45 min |
| Jun 22, 12:50 PM MDT | Special Weather Statement | PUB | El Paso | 55 min |
| Jun 22, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 22, 1:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jun 22, 1:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 22, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 48 min |
| Jun 22, 2:11 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 22, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 38 min |
| Jun 22, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 50 min |
| Jun 22, 3:03 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jun 22, 3:43 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 22, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 22 min |
| Jun 22, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jun 22, 4:25 PM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jun 22, 4:28 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Jun 22, 4:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jun 22, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 42 min |
| Jun 22, 4:37 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 16 min |
| Jun 22, 4:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jun 22, 4:54 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 22, 5:00 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jun 22, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 30 min |
| Jun 22, 5:04 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jun 22, 5:06 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 54 min |
| Jun 22, 5:26 PM MDT | Special Weather Statement | PUB | Bent | 34 min |
| Jun 22, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.